Study Guide
HESI PN Pharmacology Study Guide
Original · Latest version
2026 edition
Most recent original material · Latest 2026 edition
HESI PN Pharmacology Study Guide
Explore HESI PN Pharmacology Study Guide, a completed original study PDF with its own purchase and secure delivery.
$19
Write the exact name in full of the material you're looking for.
Free preview · Original latest version
Sample questions from HESI PN Pharmacology Study Guide
This material has 24 questions with answers and rationales. Here are the first 5.
1.A client is due for digoxin 0.125 mg orally. The prescription states to hold for an apical pulse below 60 beats/minute. The PN counts an apical pulse of 52 beats/minute for one full minute. What should the PN do?
- A.Withhold the dose and notify the RN or provider.
- B.Give half the dose and document the pulse.
- C.Give the dose and repeat the pulse in one hour.
- D.Ask unlicensed personnel to determine whether the dose is safe.
Rationale: B is correct because the measured pulse meets the explicit hold parameter and requires reporting. A ignores the prescription and risks further bradycardia. C independently changes the dose. D transfers medication-specific nursing judgment to unlicensed personnel.
2.A client receiving lispro before breakfast is alert, shaky, and diaphoretic. The glucose is 61 mg/dL, and the client swallows without difficulty. Which action should the PN take first?
- A.Give a high-fat snack and recheck in two hours.
- B.Administer lispro before the breakfast tray arrives.
- C.Give 15 g of fast-acting carbohydrate according to protocol.
- D.Cancel all insulin doses for the remainder of the day.
Rationale: C is correct because the client has hypoglycemia and can safely take oral treatment; glucose is commonly rechecked after fifteen minutes. A worsens hypoglycemia. B delays absorption and reassessment. D independently cancels therapy and may be especially dangerous for a client requiring basal insulin.
3.Forty minutes after an opioid dose, a postoperative client is difficult to awaken and has a respiratory rate of 7 breaths/minute. Which action has priority?
- A.Offer oral coffee to improve alertness.
- B.Document that the medication relieved the client's pain.
- C.Wait for the next scheduled vital-sign check.
- D.Summon emergency assistance and support airway and breathing.
Rationale: A is correct because severe hypoventilation requires immediate help and ventilatory support within training and protocol. B delays treatment of a life-threatening adverse effect. C risks aspiration and does not reverse opioid toxicity. D allows respiratory compromise to progress.
4.The PN reinforces discharge instructions for a client taking warfarin. Which statement indicates a need for further reinforcement?
- A.I will report black, tarry stools.
- B.I will remove all green vegetables from my diet.
- C.I will check before taking ibuprofen.
- D.I will keep my scheduled INR appointments.
Answer and rationale are in the full material.
5.A client taking lisinopril reports a swollen tongue and difficulty breathing shortly after a dose. What is the PN's priority response?
- A.Activate emergency assistance for possible angioedema.
- B.Request a routine follow-up appointment.
- C.Offer water and observe for thirty minutes.
- D.Explain that a dry cough is common with this drug.
Answer and rationale are in the full material.
+19 more questions with answers and rationales
Create a free account to save this material and start studying. Pro members get full access to every test bank.
Sign up freeLook inside
Create a free account
Save this guide, track progress and find your purchases in your dashboard.
Already have an account? Sign in
Released October 31, 2026 · Independent original practice and study material.